The prime divisors of the number of points on abelian varieties
Journal de Théorie des Nombres de Bordeaux, Volume 27 (2015) no. 3, pp. 805-814.

Let A,A ' be elliptic curves or abelian varieties fully of type GSp defined over a number field K. This includes principally polarized abelian varieties with geometric endomorphism ring and dimension 2 or odd. We compare the number of points on the reductions of the two varieties. We prove that A and A ' are K-isogenous if the following condition holds for a density-one set of primes 𝔭 of K: the prime numbers dividing #A(k 𝔭 ) also divide #A ' (k 𝔭 ). We generalize this statement to some extent for products of such varieties. This refines results of Hall and Perucca (2011) and of Ratazzi (2012).

Soient A,A ' des courbes elliptiques ou variétés abéliennes pleinement de type GSp définies sur un corps de nombres. Cette classe contient les variétés abéliennes principalement polarisées avec anneau d’endomorphismes et de dimension 2 ou impaire. On compare le nombre de points des réductions des deux variétés. On montre que A et A ' sont K-isogènes si la condition suivante est satisfaite pour un ensemble d’idéaux premiers 𝔭 de K de densité 1 : les nombres premiers qui divisent #A(k 𝔭 ) divisent aussi #A ' (k 𝔭 ). On généralise ce théorème dans une certaine mesure aux produits de telles variétés. On améliore des résultats de Hall et Perucca (2011) et de Ratazzi (2012).

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.924
Classification: 11G05,  11G10
Keywords: abelian variety of type GSp, product of elliptic curves, number of points, reduction, number field
Antonella Perucca 1

1 Fakultät Mathematik Universität Regensburg Universitätsstrasse 31 93053 Regensburg GERMANY
@article{JTNB_2015__27_3_805_0,
     author = {Antonella Perucca},
     title = {The prime divisors of the number of points on abelian varieties},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {805--814},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {27},
     number = {3},
     year = {2015},
     doi = {10.5802/jtnb.924},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.924/}
}
TY  - JOUR
TI  - The prime divisors of the number of points on abelian varieties
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2015
DA  - 2015///
SP  - 805
EP  - 814
VL  - 27
IS  - 3
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.924/
UR  - https://doi.org/10.5802/jtnb.924
DO  - 10.5802/jtnb.924
LA  - en
ID  - JTNB_2015__27_3_805_0
ER  - 
%0 Journal Article
%T The prime divisors of the number of points on abelian varieties
%J Journal de Théorie des Nombres de Bordeaux
%D 2015
%P 805-814
%V 27
%N 3
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.924
%R 10.5802/jtnb.924
%G en
%F JTNB_2015__27_3_805_0
Antonella Perucca. The prime divisors of the number of points on abelian varieties. Journal de Théorie des Nombres de Bordeaux, Volume 27 (2015) no. 3, pp. 805-814. doi : 10.5802/jtnb.924. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.924/

[1] G. Faltings, « Finiteness theorems for abelian varieties over number fields », in Arithmetic geometry (Storrs, Conn., 1984), Springer, New York, 1986, p. 9-27. | MR: 861971 | Zbl: 0602.14044

[2] G. Frey & M. Jarden, « Horizontal isogeny theorems », Forum Math. 14 (2002), no. 6, p. 931-952. | MR: 1932527 | Zbl: 1040.12005

[3] C. Hall & A. Perucca, « On the prime divisors of the number of points on an elliptic curve », C. R. Math. Acad. Sci. Paris 351 (2013), no. 1-2, p. 1-3. | MR: 3019751 | Zbl: 1277.11058

[4] M. Hindry & N. Ratazzi, « Torsion dans un produit de courbes elliptiques », J. Ramanujan Math. Soc. 25 (2010), no. 1, p. 81-111. | MR: 2643390 | Zbl: 1206.11075

[5] —, « Points de torsion sur les variétés abéliennes de type GSp », J. Inst. Math. Jussieu 11 (2012), no. 1, p. 27-65. | MR: 2862374

[6] E. Kowalski, « Some local-global applications of Kummer theory », Manuscripta Math. 111 (2003), no. 1, p. 105-139. | MR: 1981599 | Zbl: 1089.11031

[7] D. Lombardo, « On the -adic Galois representations attached to nonsimple abelian varieties », .

[8] N. Ratazzi, « Classe d’isogénie de variétés abéliennes pleinement de type GSp », J. Number Theory 147 (2015), p. 156-171. | MR: 3276321

[9] J.-P. Serre, « Propriétés galoisiennes des points d’ordre fini des courbes elliptiques », Invent. Math. 15 (1972), no. 4, p. 259-331. | MR: 387283 | Zbl: 0235.14012

[10] —, Œuvres. Collected papers. IV, Springer-Verlag, Berlin, 2000, 1985–1998, viii+657 pages.

[11] Y. G. Zarhin, « Homomorphisms of abelian varieties over finite fields », in Higher-dimensional geometry over finite fields, NATO Sci. Peace Secur. Ser. D Inf. Commun. Secur., vol. 16, IOS, Amsterdam, 2008, p. 315-343. | MR: 2484084 | Zbl: 1183.14035

Cited by Sources: